I have been on suboxone for about a year and stopped taking it when I was at 2mgs a day. It has been 7 days since I have last taken a sub and the worst days by far where the 4th and 5th days. It is now day 7 of my w/d and I am so unmotivated to do any work that I ended up taking 1mg to get my ass in gear. I want to know if I am back at square one of my w/d. I dont plan on taking any more, but I would really like to know what to expect in the days to come. Please someone give me some insights or some suggestions on what I should do!
i found this answer was full of info for me it might help you it was from another posting hope it helps it help me
I also found the doctor was not a great source of info on how to taper or get off suboxone. My counselor was slightly better. The brain is supposed to heal while you are on the suboxone and you can cut it down every 4 weeks a little at the time. It stays on the receptor sites for most people about 5 days so, he shouldn't be feeling a whole lot of difference until after the 5th day. His brain may not have healed enough to come down as rapidly as he has. If he has been on it less than 6 months to a year, previously had a significant opiate problem and came off over 8 milligrams ( 1 of the larger suboxone tablets, as opposed to the smaller 2 milligrams suboxone tablets ) down to 1/4 pill, I would truly recommend he go back up slightly to at least 4 milligrams a day, in the morning (1/2 a pill) and then another 2 milligrams in the afternoon for a week or two and then see how comfortable he feels. If he is still comfortable, after a few weeks, leave off the afternoon dose. That is how I did my taper and I remained comfortable. My couselor suggests staying at a tapered dose for 4 weeks before lowering it again. He probably is suffering if he tried to "jump off" at a dose of 2 milligrams or more. My counselor says to actually get down to the 2 milligram pills and then 1/4 those up, tapering down finally to .25 milligrams and then start skipping days. Walking or other light exercise while tapering will help heal the brain and tell it to reboot the transmitter/receptor site connections. I know there is very little info on getting off the suboxone, but, I have tapered mine close to this formula and felt fine, no problems. If you will read old posts in the suboxone group here, you will see some other formulas. He will likely feel these withdrawals for a few weeks to months, especially if he "jumped off" at a high dose, I am sorry to say. I hope this helps some. I am not a doctor, but, I am on suboxone and have successfully tapered from 12 milligrams to 1 or 1.5 per day.
hi, im sure no to people are the same.taking that extra 1mg probably will mess with your detox,but just a littlle bit.sometimes a body needs to rest from detoxing. getting down to the smallest dose you can is best. skipping days also helps your body get used to not having any. you said you were at 7 days w/o sub and u took 1 mg. sounds to me like your ready to get off of them. good luck and let me know how its going for you. text me anytime u wana talk to someone. im getting ready to start coming off and im gone need all the help i can get. im pulling for you, hang tuff.
I too am getting off suboxone after 2 yrs. I am a biochemist and I have studied a lot about buprenorphine pharmacology. I have come across a method of detox that involves using tiny amounts of suboxone over an extended period of time. After increasing your dose to more than 4mg buprenorphine, there isn't that significant an increase in effect on the user. There is a ceiling effect so although you may take 16mg per day, its nowhere near double the effect produced by 8 mg suboxone. 4mg is also not double 2mg. But below 2mg things change. 2mg for instance does produce twice the opioid receptor stimulation as 1 mg. So, in essence, people think they are on a low dose at 2mg when in reality its not that much lower than 8mg in terms of effects on our bodies receptors. And I read these posts about how suboxone withdrawals are the worst everyday. Of course they do when u go from a huge stimulating dose of opiate(2mg) to nothing right away.
Try dissolving a 2mg tablet into a known amount of water(10mL) and using a measured droper, or medicine syringe, put the desired quantity under your tongue. Keep in mind that there's 2mg/10mL, so each mL contains .2mg buprenorphine. Decrease your dose every few days down to .1mg or lower. I guarantee this will decrease your withdrawals significantly.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Aug 2009 • 26 answers
Posted 27 Feb 2010 • 4 answers
Posted 19 Aug 2011 • 1 answer
Withdrawal - llost my suboxone supply on hols. was taking 12mls a day .It is day 5 and still really?
Posted 8 Sep 2011 • 3 answers
Posted 3 Feb 2012 • 5 answers